Heal My PTSD
5,010 members8,422 posts

5th week of Prozac

I feel like I'm getting worse .... is this normal?

8 Replies
oldestnewest

TheResilientOne ive never taken Prozac but I've taken alprozolam in the past that made me very calm. I would check with your doctor and go online and look up in google.com Prozac experiences. I had to wean myself off that drug and then I don't take anything now for me at least I have bad reactions to medication and I'd rather go without.

So I'm sorry that's making you feel worse

Reply

No it's not normal. Usually a medication will start to improve your mood after about ten days. What does your physician say?

2 likes
Reply

It's always taken me weeks for a medication to swing into gear.

1 like
Reply

I have read that some people do have a dip. The logic used to explain it was that your body is adjusting to the externally provided hormones and finally stops producing its own.

1 like
Reply

Sometimes such medication can make you feel worse before you start to get better, however, it is best to discuss this with Doctor as we are all individual and respond differently. Can I just ask, you mention you are feeling worse - are you getting any suicidal thoughts? As I'm aware some drugs can increase thoughts of harming self. If this is the case, please consider calling a doctor or helpline. Please reach out x

4 likes
Reply

I spoke with my GP and she said the medicine isn't working .... which is normal ... not everyone responds the same to medication ... so now they are switching me. No suicidal thoughts ... it's just my anxiety wears me down ...

3 likes
Reply

I'm so pleased they are changing your meds resilient one as its true not all meds work for everyone. I'm on an anti depressant and have been for bout ten years now and I need regular changes as my body gets used to them and they seem to stop having the beneficial effect and my mood dips down way down. I used to fight being on them but have now come into a comfortable place of if they are working to keep me well then I will just keep taking them. Prozac was extremely bad for me it tipped me over into extreme suicidal thoughts and plans so that's one drug I will never again take for that reason while I know others who have a good result from it so I wouldn't say to them don't take Prozac. I do hope the new meds help you. You should notice a difference in no more than ten days as a general rule. I only know this from when I worked in MH.

1 like
Reply

I don't think it's normal. I am on Zoloft and getting ready to switch to something else this week because by week 5 I was still not better. Gave me more anxiety. I know people say wait 6 to 8 weeks but my doctor said that it's not suppose to give me more anxiety.

1 like
Reply